Eugene M. McKelvey, M.D.; Hau C. Kwaan, M.D., F.R.C.P.(Edin.)
This content is PDF only. Please click on the PDF icon to access.
Circulating anticoagulants in the form of acquired factor VIII inhibitors have typically been identified as immunoglobulin (Ig)G proteins. However, in a patient presented with a 2-year history of arthralgia and Raynaud's phenomenon, a factor VIII inhibitor was found associated with the serum macroglobulins. The patient was initially hospitalized for a herniorrhaphy, and detailed preoperative coagulation studies were completely normal. Postoperatively, the patient developed a pulmonary embolism, and anticoagulation therapy was initiated. The patient exhibited a marked sensitivity to warfarin. After this drug had been withdrawn, coagulation studies continued to demonstrate a clotting defect, and a specific factor VIII inhibitor was
McKelvey EM, Kwaan HC. Circulating Anticoagulant in a Macroglobulin with Factor VIII Inhibitory Activity.. Ann Intern Med. 1968;68:1170. doi: https://doi.org/10.7326/0003-4819-68-5-1170_3
Download citation file:
Published: Ann Intern Med. 1968;68(5):1170.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use